Revista Matemática Iberoamericana


Full-Text PDF (164 KB) | Metadata | Table of Contents | RMI summary
Volume 27, Issue 2, 2011, pp. 475–491
DOI: 10.4171/RMI/644

Published online: 2011-08-31

Quantitative uniqueness for second order elliptic operators with strongly singular coefficients

Ching-Lung Lin[1], Gen Nakamura[2] and Jenn-Nan Wang[3]

(1) National Cheng Kung University, Tainan, Taiwan
(2) Hokkaido University, Sapporo, Japan
(3) National Taiwan University, Taipei, Taiwan

In this paper we study the local behavior of a solution to second order elliptic operators with sharp singular coefficients in lower order terms. One of the main results is the bound on the vanishing order of the solution, which is a quantitative estimate of the strong unique continuation property. Our proof relies on Carleman estimates with carefully chosen phases. A key strategy in the proof is to derive doubling inequalities via three-sphere inequalities. Our method can also be applied to certain elliptic systems with similar singular coefficients.

Keywords: Carleman estimates, three-sphere inequalities, doubling inequalities

Lin Ching-Lung, Nakamura Gen, Wang Jenn-Nan: Quantitative uniqueness for second order elliptic operators with strongly singular coefficients. Rev. Mat. Iberoamericana 27 (2011), 475-491. doi: 10.4171/RMI/644